EconPapers    
Economics at your fingertips  
 

Markov-chain approximations of vector autoregressions: application of general multivariate-normal integration techniques

Edward Knotek () and Stephen Terry ()

No RWP 08-02, Research Working Paper from Federal Reserve Bank of Kansas City

Abstract: Discrete Markov chains can be useful to approximate vector autoregressive processes for economists doing computational work. One such approximation method first presented by Tauchen (1986) operates under the general theoretical assumption of a transformed VAR with diagonal covariance structure for the process error term. We demonstrate one simple method of more conveniently treating this approximation problem in practice using readily available multivariate-normal integration techniques to allow for arbitrary positive-semidefinite covariance structures. Examples are provided using processes with non-diagonal and singular non-diagonal error covariances.

Date: 2008, Revised 2008
New Economics Papers: this item is included in nep-ecm, nep-ets and nep-ore
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (8) Track citations by RSS feed

Downloads: (external link)
http://www.kansascityfed.org/Publicat/RESWKPAP/PDF/RWP08-02.pdf (application/pdf)

Related works:
Journal Article: Markov-chain approximations of vector autoregressions: Application of general multivariate-normal integration techniques (2011) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:fip:fedkrw:rwp08-02

Ordering information: This working paper can be ordered from

Access Statistics for this paper

More papers in Research Working Paper from Federal Reserve Bank of Kansas City Contact information at EDIRC.
Bibliographic data for series maintained by ().

 
Page updated 2020-11-23
Handle: RePEc:fip:fedkrw:rwp08-02